Alert archive / Montana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 77, NWS Great Falls, MT

July 7, 2008Blaine County, Hill County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jul 7, 2008, 10:20 PM MDT for Blaine County, Hill County, Montana. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2008, 10:20 PM MDT (04:20 UTC)
Expired
Jul 7, 2008, 11:30 PM MDT
In force
70 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Blaine County, MT, Hill County, MT

The radar

The Glasgow radar (KGGW), 180 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 10:30 PM MDTTSTM WND GST 60Havre, MTESTIMATED WIND GUSTS NEAR 60 MPH IN THE CITY OF HAVRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2559 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 080421
SVRTFX
MTC005-041-080530-
/O.NEW.KTFX.SV.W.0077.080708T0420Z-080708T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1020 PM MDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL MONTANA...
  THIS INCLUDES THE CITY OF CHINOOK...
  SOUTHEASTERN HILL COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 1130 PM MDT

* AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CHINOOK TO
  11 MILES NORTHEAST OF BOX ELDER...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  15 MILES SOUTHWEST OF HARLEM AROUND 1045 PM MDT...
  13 MILES SOUTHWEST OF FORT BELKNAP AROUND 1050 PM MDT.

WIND GUSTS NEAR 65 MPH ARE LIKELY WITH THESE STORMS.

DAMAGING WINDS UP TO 60 MPH HAVE OCCURRED WITH THIS STORM NEAR 
HAVRE...CAUSING POWER OUTAGES. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 4875 10849 4803 10850 4794 10890 4781 10926
      4815 10955 4844 11003 4868 10921
TIME...MOT...LOC 0420Z 322DEG 32KT 4857 10924 4840 10982

$$

BRUSDA
2 follow-up statements
000 
WWUS55 KTFX 080444
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1042 PM MDT MON JUL 7 2008

MTC041-080452-
/O.CAN.KTFX.SV.W.0077.000000T0000Z-080708T0530Z/
HILL MT-
1042 PM MDT MON JUL 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILL COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED HILL COUNTY. THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4794 10890 4781 10926 4816 10947 4856 10946
      4862 10849 4803 10850
TIME...MOT...LOC 0442Z 322DEG 32KT 4840 10893 4826 10936

$$

MTC005-080530-
/O.CON.KTFX.SV.W.0077.000000T0000Z-080708T0530Z/
BLAINE MT-
1042 PM MDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR SOUTHERN BLAINE COUNTY...

AT 1040 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES SOUTHWEST OF FORT BELKNAP TO LLOYD...MOVING 
SOUTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE AREAS NEAR HARLEM...LODGE 
POLE AND CLEVELAND.

LAT...LON 4794 10890 4781 10926 4816 10947 4856 10946
      4862 10849 4803 10850
TIME...MOT...LOC 0442Z 322DEG 32KT 4840 10893 4826 10936

$$

BRUSDA
000 
WWUS55 KTFX 080530
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1130 PM MDT MON JUL 7 2008

MTC005-080540-
/O.EXP.KTFX.SV.W.0077.000000T0000Z-080708T0530Z/
BLAINE MT-
1130 PM MDT MON JUL 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLAINE COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4794 10890 4781 10926 4816 10947 4856 10946
      4862 10849 4803 10850
TIME...MOT...LOC 0530Z 322DEG 32KT 4806 10854 4792 10897

$$

BRUSDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:50 PM MDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 7, 8:50 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 PM MDT MON JUL 7 2008

.DISCUSSION...
UPDATE FORTHCOMING. WEAK SHORT WAVE ENERGY MOVING ACROSS SOUTHERN
CANADA AT THIS TIME HAS INTIIATED SHOWERS AND THUNDERSTORMS ALONG
AND EITHER SIDE OF THE INTERNATIONAL BOUNDARY. RADAR CONTINUES TO
SHOW CONVECTIVE ACTIVITY MOVING OVER THE NORTHEAST COUNTIES OF THE
COUNTY WARNING AREA. HAVE ADJUSTED POP AND WEATHER GRIDS A BIT TO
BETTER REFLECT THIS ACTIVITY. SHOWERS AND THUNDERSTORMS SHOULD END
AFTER MIDNIGHT. REMAINDER OF FORECAST LOOKS ON TRACK. EMANUEL

&&

.AVIATION...
UPDATED 0130Z.
A WEAK UPPER LEVEL DISTURBANCE WILL AFFECT LOCATIONS BETWEEN CUT
BANK AND HAVRE THROUGH 06Z THIS EVENING...PRODUCING A FEW ISOLATED
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS AND QUIET WEATHER CAN BE
EXPECTED OVER THE REMAINDER OF THE REGION THROUGH 00Z WEDNESDAY.
BRUSDA

&&

.PREV DISCUSSION...ISSUED 248 PM MDT MON JUL 7 2008

TONIGHT THROUGH WEDNESDAY...NORTHWESTERLY FLOW ALOFT WILL AFFECT THE
REGION TONIGHT AND TUESDAY...AS UPPER LEVEL HIGH PRESSURE DEVELOPS
OVER THE SOUTHWEST CONUS. INSTABILITY IN THE VICINITY OF A WEAK
LOW LEVEL THERMAL BOUNDARY/CONVERGENCE ZONE OVER SOUTHERN ALBERTA
MAY RESULT IN CONVECTIVE INITIATION OVER THE NEXT FEW HOURS OVER
SOUTHERN ALBERTA...WITH RECENT VISIBLE SATELLITE TRENDS SHOWING AN
INCREASE IN CUMULUS DEVELOPMENT NEAR THE INTERNATIONAL BORDER. ANY
SHOWERS AND THUNDERSTORMS THAT FORM ARE EXPECTED TO BE
ISOLATED...AS THEY QUICKLY MOVE SOUTHEASTWARD ACROSS NORTH CENTRAL
MONTANA. THE THREAT FOR PRECIPITATION WILL END BY LATE
EVENING...AS SUBSIDENCE AFFECTS THE REGION. MORE STABLE CONDITIONS
ARE EXPECTED ACROSS THE FORECAST AREA ON TUESDAY...KEEPING THE
CHANCE FOR PRECIPITATION VERY LOW...ALONG WITH MOSTLY CLEAR SKIES
AND TEMPERATURES NEAR SEASONAL AVERAGES. FOR WEDNESDAY...THE FLOW
ALOFT WILL BECOME MORE WESTERLY AS IT STRENGTHENS. WEAK
INSTABILITY MAY RESULT IN AN ISOLATED STORM...THOUGH THE THREAT IS
TOO SMALL FOR MENTION IN THE FORECAST AT THIS TIME. TEMPERATURES
WILL BE A BIT WARMER ON WEDNESDAY...AS WESTERLY DOWNSLOPE LOW
LEVEL FLOW INCREASES...WHICH WILL CONTRIBUTE TO LOWER HUMIDITIES
WEDNESDAY AFTERNOON. COHEN

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...AN UPPER LEVEL LOW
PRESSURE AREA WILL SWING SOUTHEAST THROUGH WESTERN CANADA
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND APPROACH MONTANA. AN
ASSOCIATED CANADIAN COLD FRONT WILL ALSO APPROACH THE AREA DURING
THIS TIME...CAUSING WESTERLY SURFACE WINDS TO INCREASE AND BECOME
QUITE BREEZY OVER NORTH CENTRAL...CENTRAL...AND SOUTHWEST
MONTANA. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS IN THE UNSTABLE AIRMASS OVER SOUTHWEST
AND CENTRAL MONTANA. THERE WILL ALSO BE A SLIGHT CHANCE OF
SHOWERS ALONG THE CANADIAN BORDER THURSDAY NIGHT AS THE COLD
FRONT MOVES INTO THAT AREA. TEMPERATURES DURING THIS TIME WILL BE
SLIGHTLY ABOVE SEASONAL AVERAGES. THE UPPER LOW WILL MOVE EAST
ALONG THE CANADIAN BORDER AND INTO SOUTHEASTERN CANADA FRIDAY
THROUGH SATURDAY NIGHT. HOWEVER...THE COLD FRONT WILL PUSH SOUTH
THROUGH THE AREA...WITH LIGHTER AND MORE NORTHERLY SURFACE WINDS
BEHIND THE FRONT. THE LINGERING COOL...MOIST...AND UNSETTLED WEST -
NORTHWESTERLY FLOW ALOFT WILL ALSO KEEP A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE AREA THROUGH THE REMAINDER OF THE
PERIOD WITH SLIGHTLY BELOW NORMAL TEMPERATURES. COULSTON

SUNDAY THROUGH MONDAY...MODELS ARE IN BASIC AGREEMENT DURING THIS
PERIOD...WITH SOME DIFFERENCES IN TIMING AND AMPLITUDE OF
FEATURES. DISTURBANCES IN A WESTERLY UPPER LEVEL FLOW WILL RESULT
IN UNSETTLED CONDITIONS ACROSS THE FORECAST AREA. PARTLY TO
MOSTLY CLOUDY SKIES ARE EXPECTED...WITH ISOLATED SHOWERS ALONG
WITH A FEW...MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
THUNDERSTORMS WILL BE A LITTLE MORE NUMEROUS OVER THE HIGHER
MOUNTAINS. TEMPERATURES SHOULD WARM TO NEAR SEASONAL AVERAGES. EK

&&

.FIRE WEATHER...
AN UPPER LEVEL HIGH PRESSURE RIDGE CONTINUES TO KEEP THE AIRMASS
WARM AND DRY. MINIMUM RELATIVE HUMIDITIES BEGIN TO DROP BELOW 20
PERCENT BY WEDNESDAY. FIRE WEATHER CONCERNS WILL RISE ON THURSDAY
WHEN SURFACE WINDS INCREASE. HOWEVER...FIRE DANGER AND THE NEED
FOR A FIRE WEATHER WATCH WILL DEPEND UPON FUEL MOISTURES. CURRENT
FIRE DANGER IS MODERATE ACROSS THE ZONES. FIRE DANGER WILL
CONTINUE TO BE MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  83  52  87 /  10   0   0  10
CTB  48  79  49  82 /  10   0   0  10
HLN  54  87  54  89 /  10   0   0   0
BZN  48  86  49  88 /  10   0   0   0
WEY  42  76  42  77 /  10   0   0   0
DLN  46  83  47  84 /   0   0   0   0
HVR  51  81  52  86 /  20  10  10  10
LWT  48  79  49  83 /  10   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...EMANUEL/COHEN
LONG TERM...COULSTON/EK
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 3:54 AM MDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MDT MON JUL 7 2008

MTZ008>015-044>055-081000-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
354 AM MDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS WILL RISE ON THURSDAY WHEN MINIMUM RELATIVE
HUMIDITIES DROP BELOW 20 PERCENT AND SURFACE WINDS INCREASE.
HOWEVER...FIRE DANGER AND THE NEED FOR A FIRE WEATHER WATCH WILL
DEPEND UPON FUEL MOISTURES. CURRENT FIRE DANGER IS MODERATE
ACROSS THE ZONES BUT CONDITIONS WILL REMAIN DRY. FIRE DANGER WILL
CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 7, 4:50 PM MDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 PM MDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     8 W TOWNSEND            46.31N 111.70W
07/04/2008  M83.00 MPH       BROADWATER         MT   MESONET

0405 PM     TSTM WND GST     5 W VALIER              48.31N 112.37W
07/04/2008  E60.00 MPH       PONDERA            MT   PUBLIC

0418 PM     TSTM WND GST     HOBSON                  47.00N 109.87W
07/04/2008  E50.00 MPH       JUDITH BASIN       MT   TRAINED SPOTTER

            ESTIMATED WIND SPEEDS OF 40 TO 50 MPH.

0418 PM     HAIL             4 NNW LENNEP            46.47N 110.58W
07/04/2008  E1.00 INCH       MEAGHER            MT   TRAINED SPOTTER

            HAIL ENDED AT 404 PM MDT

0443 PM     HAIL             4 WSW MARYSVILLE        46.73N 112.37W
07/04/2008  E0.88 INCH       LEWIS AND CLARK    MT   PUBLIC

            HAIL ACCUMULATED TO 4 INCHES IN DEPTH.

0445 PM     TSTM WND GST     9 N DENTON              47.45N 109.95W
07/04/2008  E60.00 MPH       FERGUS             MT   PUBLIC

            TREE BRANCHES DOWNED.

0453 PM     HAIL             PENDROY                 48.06N 112.30W
07/04/2008  E1.75 INCH       TETON              MT   PUBLIC

0515 PM     TSTM WND GST     4 S HOBSON              46.94N 109.87W
07/04/2008  E65.00 MPH       JUDITH BASIN       MT   TRAINED SPOTTER

            LITTLE RAIN AND LESS THAN 1/4 INCH SIZED HAIL

0515 PM     HAIL             2 N EAST GLACIER PARK   48.48N 113.22W
07/04/2008  E0.75 INCH       GLACIER            MT   PUBLIC

            ESTIMATED PENNY SIZE HAIL FALLING FROM EAST GLACIER PARK
            NORTHWARD TO TWO MEDICINE.

0530 PM     TSTM WND GST     10 SE LEWISTOWN         46.97N 109.28W
07/04/2008  M47.00 MPH       FERGUS             MT   TRAINED SPOTTER

            WIND PROTECTED BY TREES. E55-60MPH OVER OPEN FIELD.

0530 PM     HAIL             8 W MARYSVILLE          46.75N 112.47W
07/04/2008  E0.75 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED DIME TO PENNY SIZE HAIL. WINDS ALSO ESTIMATED
            FROM 55 TO 60 MPH.

0530 PM     TSTM WND GST     5 NNE MOCCASIN          47.12N 109.87W
07/04/2008  E60.00 MPH       JUDITH BASIN       MT   PUBLIC

0535 PM     TSTM WND GST     6 NNE FOREST GROVE      47.07N 109.04W
07/04/2008  E70.00 MPH       FERGUS             MT   PUBLIC

            WINDS ESTIMATED AT 60 TO 70 MPH. LIMBS OF 4 TO 6 INCHES
            IN DIAMETER BROKEN.

0545 PM     HAIL             12 E LINCOLN            46.95N 112.43W
07/04/2008  E0.75 INCH       LEWIS AND CLARK    MT   PUBLIC

0605 PM     TSTM WND DMG     12 NNE FORESTGROVE      47.15N 109.00W
07/04/2008                   FERGUS             MT   TRAINED SPOTTER

            E60MPH WIND GUST BLOW AND DAMAGE LARGE BUCKETS.

0610 PM     HAIL             1 W SHELBY              48.51N 111.88W
07/04/2008  E0.75 INCH       TOOLE              MT   PUBLIC

0610 PM     TSTM WND GST     1 W SHELBY              48.51N 111.88W
07/04/2008  E60.00 MPH       TOOLE              MT   PUBLIC

0615 PM     TSTM WND GST     1 W BELT                47.38N 110.94W
07/04/2008  E60.00 MPH       CASCADE            MT   PUBLIC

0615 PM     HAIL             2 S CHOTEAU             47.78N 112.18W
07/04/2008  E1.75 INCH       TETON              MT   TRAINED SPOTTER

            0.70 OF AN INCH OF RAIN FELL BETWEEN 5 PM AND 10 PM.

0615 PM     TSTM WND DMG     W BELT                  47.38N 110.94W
07/04/2008                   CASCADE            MT   PUBLIC

            BROKEN TREE BRANCHES IN TOWN. POWER OUT FOR ONE HOUR.

0617 PM     HAIL             4 S CHOTEAU             47.75N 112.18W
07/04/2008  E1.75 INCH       TETON              MT   TRAINED SPOTTER

0620 PM     TSTM WND GST     2 S GREAT FALLS         47.48N 111.29W
07/04/2008  E60.00 MPH       CASCADE            MT   PUBLIC

            MINOR DAMAGE REPORTED.

0622 PM     HAIL             11 S RAYNESFORD         47.11N 110.73W
07/04/2008  E1.75 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0635 PM     TSTM WND GST     8 S CANYON CREEK        46.69N 112.26W
07/04/2008  E60.00 MPH       LEWIS AND CLARK    MT   PUBLIC

0638 PM     TSTM WND GST     SUN PRAIRIE             47.54N 111.48W
07/04/2008  E60.00 MPH       CASCADE            MT   TRAINED SPOTTER

0640 PM     TSTM WND GST     1 W HILGER              47.25N 109.39W
07/04/2008  M60.00 MPH       FERGUS             MT   TRAINED SPOTTER

            TREE BRANCHES OF AROUND 1 INCH IN DIAMETER WERE BROKEN.

0650 PM     TSTM WND GST     4 NW BOWMANS CORNER     47.34N 112.22W
07/04/2008  E65.00 MPH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0650 PM     HAIL             4 NW BOWMANS CORNER     47.34N 112.22W
07/04/2008  E1.75 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0650 PM     TSTM WND GST     12 S GREAT FALLS        47.33N 111.29W
07/04/2008  E60.00 MPH       CASCADE            MT   TRAINED SPOTTER

0659 PM     HAIL             7 WSW PENDROY           48.03N 112.44W
07/04/2008  E0.75 INCH       TETON              MT   TRAINED SPOTTER

0710 PM     HAIL             CHOTEAU                 47.81N 112.18W
07/04/2008  E0.75 INCH       TETON              MT   PUBLIC

0710 PM     TSTM WND GST     CHOTEAU                 47.81N 112.18W
07/04/2008  E60.00 MPH       TETON              MT   PUBLIC

0720 PM     HAIL             STANFORD                47.15N 110.22W
07/04/2008  E0.50 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0722 PM     HAIL             GERALDINE               47.60N 110.27W
07/04/2008  E0.88 INCH       CHOUTEAU           MT   LAW ENFORCEMENT

0732 PM     TSTM WND GST     SHELBY                  48.51N 111.86W
07/04/2008  E60.00 MPH       TOOLE              MT   PUBLIC

0745 PM     HAIL             13 SW PENDROY           47.92N 112.50W
07/04/2008  E0.88 INCH       TETON              MT   PUBLIC

            DAMAGE TO VEGETABLE GARDEN.

0755 PM     TSTM WND GST     BIG SANDY               48.18N 110.11W
07/04/2008  E70.00 MPH       CHOUTEAU           MT   TRAINED SPOTTER

            WIND GUSTS 70 TO 80 MPH ESTIMATED. BRANCHES DOWN.

0800 PM     TSTM WND GST     16 S INVERNESS          48.33N 110.69W
07/04/2008  E70.00 MPH       HILL               MT   TRAINED SPOTTER

0820 PM     TSTM WND DMG     21 W HAVRE              48.54N 110.14W
07/04/2008                   HILL               MT   NEWSPAPER

            TRAIN DERAILMENT REPORTED BY BURLINGTON NORTHERN.

0828 PM     TSTM WND GST     4 W HAVRE               48.54N 109.77W
07/04/2008  M67.00 MPH       HILL               MT   ASOS

0835 PM     TSTM WND GST     5 S INVERNESS           48.49N 110.68W
07/04/2008  E60.00 MPH       HILL               MT   TRAINED SPOTTER

0853 PM     TSTM WND GST     11 S CHINOOK            48.43N 109.23W
07/04/2008  M72.00 MPH       BLAINE             MT   TRAINED SPOTTER

0853 PM     TSTM WND GST     4 W HAVRE               48.54N 109.77W
07/04/2008  M60.00 MPH       HILL               MT   ASOS

0900 PM     TSTM WND GST     7 SSE CREEDMAN RESERVOI 48.87N 109.69W
07/04/2008  M75.00 MPH       HILL               MT   MESONET

0935 PM     TSTM WND DMG     7 W HOGELAND            48.85N 108.82W
07/04/2008                   BLAINE             MT   TRAINED SPOTTER

            75-YEAR-OLD TREE DOWNED...WINDS ESTIMATED OVER 70 MPH.

1015 PM     TSTM WND GST     13 S FORT BELKNAP       48.30N 108.72W
07/04/2008  M59.00 MPH       BLAINE             MT   MESONET

&&

HERE IS A SUMMARY OF ALL SEVERE WEATHER REPORTS FROM THE JULY 4TH
SEVERE WEATHER EVENT THAT TOOK PLACE OVER NORTH CENTRAL AND SOUTHWEST
MONTANA.

BRUSDA

Nearby

Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.